Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 1, NWS Tallahassee, FL

January 2, 2006Decatur County, Mitchell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 2, 2006, 12:41 AM EST for Decatur County, Mitchell County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2006, 12:41 AM EST (05:41 UTC)
Expired
Jan 2, 2006, 1:15 AM EST
In force
34 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Decatur County, GA, Mitchell County, GA

The radar

The Tallahassee radar (KTLH), 84 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
624 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 020542
SVRTAE
GAC087-205-020615-
/O.NEW.KTAE.SV.W.0001.060102T0541Z-060102T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1241 AM EST MON JAN 2 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DECATUR COUNTY IN SOUTHWEST GEORGIA
  SOUTHERN MITCHELL COUNTY IN SOUTHWEST GEORGIA
  THIS INCLUDES THE CITIES OF...PELHAM...CAMILLA

* UNTIL 115 AM EST

* AT 1240 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND 
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17 MILES 
  WEST OF PELHAM...OR ABOUT 13 MILES NORTHEAST OF BAINBRIDGE...AND MOVING 
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COTTON BY 1250 AM EST(1150 PM CST)...
  PEBBLE CITY AND HINSONTON BY 1255 AM EST(1155 PM CST)...
  SALE CITY BY 100 AM EST(MIDNIGHT CST)...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3133 8402 3113 8401 3109 8415 3109 8436
      3104 8438 3103 8441 3103 8441 3110 8445
      3111 8443 3133 8402

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 8:30 PM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Jan 1, 8:30 PM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 PM EST SUN JAN 1 2006

.DISCUSSION...THE VERY UNUSUAL SCENARIO OF A TORNADO WATCH
CONCURRENT WITH A DENSE FOG ADVISORY CONTINUES ACROSS PARTS OF THE
CWA THIS EVENING...AS STRONG STORMS CONTINUE TO BUFFET AREAS TO THE
NORTH AND WEST OF A LINE FROM ALBANY TO MARIANNA. FURTHER EAST...A
MORE STABLE MARINE BOUNDARY LAYER HAS IMPEDED STORM DEVELOPMENT THUS
FAR...BUT SOME DESTABILIZATION IS SLOWLY OCCURRING AND AT LEAST WEAK
CONVECTION IS BEGINNING TO DEVELOP. OVER THE COASTAL WATERS...SE
WINDS HAVE INCREASED TO AROUND 15 KTS IN MOST AREAS.

&&

.AVIATION...LOW VSBYS PERSISTED LONGER THAN EXPECTED IN MOST AREAS
THROUGHOUT THE DAY SUNDAY...AND MVFR TO IFR CONDITIONS REMAIN ACROSS
MOST OF THE AREA THIS EVENING. EXPECT CIGS AND VSBYS TO LOWER TO IFR
AT ALL LOCATIONS BY 06Z...AND REMAIN IFR ACROSS MOST AREAS UNTIL
AFTER DAYBREAK MONDAY. IN ADDITION...TSTMS ARE WIDESPREAD ACROSS THE
AREA TONIGHT...AS THE FIRST OF 2 DISTURBANCES MOVES EASTWARD ACROSS
THE SOUTHEAST. A SECOND STRONGER DISTURBANCE WILL SWEEP EASTWARD
ACROSS THE AREA ON MONDAY...REACHING SE ALABAMA AND THE EASTERN
FLORIDA PANHANDLE BY AROUND SUNRISE...AND THE FLORIDA BIG BEND AND
SOUTH CENTRAL GEORGIA AREAS BY LATE MORNING. THIS DISTURBANCE WILL
CAUSE AN INCREASE IN TSTM ACTIVITY AGAIN MONDAY MORNING...ALONG WITH
THE POSSIBILITY OF SEVERE TSTMS WITH LARGE HAIL AND DAMAGING WINDS.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 800 AM CST MON.
GA...DENSE FOG ADVISORY UNTIL 900 AM EST MON.
FL...DENSE FOG ADVISORY UNTIL 900 AM EST (800 AM CST) MON.

&&

GOULD/DUVAL

In the hours before

Special weather statement, Jan 1, 9:55 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
955 PM EST SUN JAN 1 2006

FLZ011-GAZ155-020315-
JACKSON-SEMINOLE-
955 PM EST (855 PM CST) SUN JAN 1 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHEAST JACKSON
COUNTY FLORIDA AND SOUTHERN SEMINOLE COUNTY GEORGIA...

AT 952 PM EST(852 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM ABOUT 12 MILES WEST OF
CHATTAHOOCHEE... OR ABOUT 14 MILES NORTH OF BLOUNTSTOWN...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE LIKELY WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING.

1-DUVAL
Special weather statement, Jan 1, 10:42 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 PM EST SUN JAN 1 2006

ALZ069-020415-
HOUSTON-
942 PM CST SUN JAN 1 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOUSTON COUNTY UNTIL
1015 PM CST...

AT 1040 PM EST(940 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER HOUSTON COUNTY ALABAMA...
CENTERED NEAR COTTONWOOD...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE MOVING ACROSS HOUSTON COUNTY SOUTHEAST OF
DOTHAN...AND NEAR ASHFORD BY 10 PM CST...

WINDS GUSTING TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS UP TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE ADDITIONAL LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD
TO GROUND LIGHTNING.

A FLASH FLOOD WARNING REMAINS IN EFFECT FOR HOUSTON COUNTY.

1-DUVAL
Special weather statement, Jan 1, 10:43 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1043 PM EST SUN JAN 1 2006

GAZ156-020445-
DECATUR-
1043 PM EST SUN JAN 1 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY...

AT 1040 PM EST(940 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF STRONG THUNDERSTORMS OVER THE COUNTY...MOVING
NORTHEAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  BAINBRIDGE AT THE CURRENT TIME.

THE STORMS WILL PRODUCE POSSIBLE PEA SIZE HAIL...AND WINDS OF 25 TO
35 MPH WITH GUSTS TO AROUND 40 MPH. ALSO NEARLY CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM EST.

7-TREXLER
Special weather statement, Jan 1, 11:07 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1107 PM EST SUN JAN 1 2006

ALZ069-GAZ142-143-020500-
EARLY-HOUSTON-MILLER-
1107 PM EST SUN JAN 1 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY...HOUSTON AND
MILLER COUNTIES...

AT 1102 PM EST(1002 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF STRONG THUNDERSTORMS OVER ACROSS THE EASTERN
PART OF HOUSTON COUNTY...AND WILL BE ENTERING EARLY AND MILLER
COUNTIES OVER THE NEXT HOUR. THE STORMS WERE MOVING NORTHEAST AT 25
MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH WITH HIGHER GUSTS ARE
EXPECTED WITH THIS STORM. TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 1 MP EST.

7-TREXLER
Special weather statement, Jan 1, 11:55 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 PM EST SUN JAN 1 2006

GAZ158-020530-
THOMAS-
1155 PM EST SUN JAN 1 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR THOMAS COUNTY...

AT 1152 PM EST(1052 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF STRONG THUNDERSTORMS NEAR THOMASVILLE...MOVING
EAST AT 35 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
ALSO..THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

7-TREXLER
Special weather statement, Jan 2, 12:14 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1214 AM EST MON JAN 2 2006

GAZ144>146-020615-
BAKER-COLQUITT-MITCHELL-
1214 AM EST MON JAN 2 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER...COLQUITT AND
MITCHELL COUNTIES...

AT 1208 AM EST(1108 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF MODERATE TO STRONG THUNDERSTORMS...THAT WILL
MOVE OVER BAKER...COLQUITT AND MITCHELL COUNTIES OVER THE NEXT HOUR.
THE STORMS WILL MOVE NORTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS 30 TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED
WITH THE STORMS. ALSO...THE STORMS ARE CAPABLE OF PRODUCING
TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD
TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM EST FOR THE AREA.

7-TREXLER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 1:00 AM ESTSevere Thunderstorm WarningTAEGrady, Thomas30 min
Jan 2, 1:06 AM ESTTornado WarningTAEGrady24 min
Jan 2, 1:28 AM ESTSevere Thunderstorm WarningTAEColquitt, Thomas32 min
Jan 2, 11:07 AM ESTTornado WarningTAEBaker, Decatur, Mitchell15 min
Jan 2, 2:23 PM ESTTornado WarningTAELowndes19 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.